Tennessee, 2006Damaging Wind in Tennessee, April 8, 2006
April 8, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 7, 6:15 PM EST, 6 hours 20 minutes earlier.
Area forecast discussion, Apr 7, 6:15 PM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
715 PM EDT FRI APR 7 2006
.DISCUSSION...LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE FORMED IN
ADVANCE OF A STRONG COLD FRONT APPROACHING THE AREA. THE STORMS
WILL TRACK INTO THE SOUTHERN APPALACHIAN REGION THIS
EVENING...PUSHING THROUGH THE MRX CWA THROUGHOUT THE EVENING AND
INTO THE OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAIN...STRONG GUSTY WINDS...LARGE HAIL AND THERE IS
POTENTIAL FOR TORNADOS. A TORNADO WATCH REMAINS IN EFFECT THOUGH
11 PM EDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE
INTO SATURDAY MORNING WITH THE FRONTAL PASSAGE EXPECTED AROUND THE
MID MORNING TIME FRAME. STRONG COLD ADVECTION WILL PUSH IN BEHIND
THE FRONT SATURDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 59 65 41 68 / 100 80 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 61 38 64 / 100 90 10 0
OAK RIDGE, TN 57 60 36 65 / 100 90 10 0
TRI CITIES AIRPORT, TN 54 58 33 62 / 100 100 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
MJB
Hazardous weather outlook, Apr 7, 4:00 AM EST, 20 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT FRI APR 7 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-080930-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF
TORNADOES AND FLASH FLOODING IS EXPECTED MAINLY THIS EVENING AND
OVERNIGHT...
THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE
TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON
AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE
HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP BY THIS AFTERNOON AND
EVENING. THESE SUPERCELLS SHOULD INITIALLY OCCUR ACROSS NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...AND THEN
MOVE NORTHEAST TOWARDS EAST TENNESSEE.
THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND
LARGE HAIL THREAT INTO MORE OF A SIGNIFICANT FLOODING EVENT LATER IN
THE EVENING...AS THESE THUNDERSTORMS BEGIN TO CONCENTRATE AHEAD OF AN
APPROACHING COLD FRONT. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2
AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SHOULD BE ENDING SATURDAY
MORNING. THE THREAT OF SEVERE STORMS AND FLOODING SHOULD BE
DIMINISHING BY NOON SATURDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED POSSIBLY AS EARLY AS LATE THIS
AFTERNOON...BUT MORE LIKELY FOR THIS EVENING INTO SATURDAY MORNING.
TG
In the hours before
Local storm report, Apr 7, 9:19 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1019 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL MORRISTOWN 36.21N 83.30W
04/07/2006 E0.75 INCH HAMBLEN TN BROADCAST MEDIA
PENNY SIZED HAIL IN DOWNTOWN MORRISTOWN. REPORTED BY WCRK
RADIO STATION.
&&
FEF/MEPLocal storm report, Apr 7, 9:31 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1031 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 9 E MONTEAGLE 35.23N 85.67W
04/07/2006 E0.88 INCH MARION TN EMERGENCY MNGR
NICKEL SIZED HAIL ON HIGHWAY 41 NEAR OAK GROVE. REPORTED
BY EMERGENCY MANAGER.
&&
FEF/MEPSpecial weather statement, Apr 7, 9:37 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1037 PM EDT FRI APR 7 2006
TNZ017-044-046-080315-
NORTHWEST CARTER-SULLIVAN-WASHINGTON-
1037 PM EDT FRI APR 7 2006
...A STRONG THUNDERSTORM WILL AFFECT CARTER...SULLIVAN AND
WASHINGTON COUNTIES...
AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GRAY....MOVING EAST AT 50 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRI-CITIES
AIRPORT...BLUFF CITY...AND BRISTOL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.
DGS
Special weather statement, Apr 7, 9:56 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1056 PM EDT FRI APR 7 2006
TNZ069-071-073-080345-
KNOX-NORTH SEVIER-NW BLOUNT-
1056 PM EDT FRI APR 7 2006
...A STRONG THUNDERSTORM WILL AFFECT BLOUNT...KNOX AND SEVIER
COUNTIES...
AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LENOIR CITY....MOVING NORTHEAST AT 60 MPH.
THIS STORM WILL BE NEAR...
ALCOA BY 1105 PM EDT.
EAGLETON VILLAGE BY 1110 PM EDT.
5 MILES NORTHWEST OF SEVIERVILLE BY 1125 PM EDT.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
DGS
Local storm report, Apr 7, 10:13 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1113 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 8 NW DUNLAP 35.45N 85.49W
04/07/2006 E0.75 INCH SEQUATCHIE TN LAW ENFORCEMENT
DIME TO PENNY HAIL ON CAGLE MTN. REPORTED BY SHERIFFS
OFFICE.
1016 PM HAIL 6 SW DUNLAP 35.31N 85.46W
04/07/2006 E1.75 INCH SEQUATCHIE TN LAW ENFORCEMENT
GOLF BALL SIZE HAIL ON DAUS MTN. REPORTED BY SHERIFFS
OFFICE.
&&
FEF/MEPLocal storm report, Apr 8, 12:23 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
123 AM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL CHATTANOOGA 35.07N 85.26W
04/08/2006 E1.00 INCH HAMILTON TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED NEAR EAST RIDGE, TN
&&
CACThunderstorm Wind, Bradley
- When
- April 8, 12:35 AM EST to 12:45 AM EST
- Where
- Bradley County, Cleveland
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.167, -84.883
Two trees and a few large limbs down near Cleveland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, April 8, 20061 injured · $500,000 · F1 · 1 event
- Tornado in Alabama, April 8, 2006$300,000 · F1 · 1 event
- Tornadoes and Hail in South Carolina, April 8, 20063 injured · $5,000 · F1 · 39 events
- Hail and Damaging Winds in Georgia, April 8, 2006$107,000 · 1.75 in hail · 15 events
- Damaging Wind in Alabama, April 8, 2006$75,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, April 8, 20061 injured · $50,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, April 8, 2006$50,000 · 61 kt wind · 1 event
- Damaging Wind in Florida, April 8, 2006$50,000 · 1 event
- Tornado in Alabama, April 8, 2006$14,000 · F1 · 1 event
- Damaging Wind in Alabama, April 8, 2006$40,000 · 60 kt wind · 1 event
- Damaging Wind in South Carolina, April 8, 2006$40,000 · 61 kt wind · 1 event
- Tornado in Alabama, April 8, 2006$30,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500851.